Alert archive / Wyoming / Red Flag Warnings in 2019

Red Flag Warning 29, NWS Cheyenne, WY

September 29, 2019

NWS Cheyenne, WY issued this red flag warning at Sep 29, 2019, 2:30 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 29, 2019, 2:30 PM MDT (20:30 UTC)
Expired
Sep 29, 2019, 7:00 PM MDT
In force
5 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

358 
WWUS85 KCYS 292030
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
230 PM MDT Sun Sep 29 2019

...RED FLAG WARNING HAS BEEN ISSUED THROUGH 7 PM MDT TODAY DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES...

.Relative humidity values have dropped to between 10 and 15
percent this afternoon in strong southwesterly winds at 
40 to 50 mph. This is resulting in the potential for rapid 
spreading of any fires. 

WYZ308-300100-
/O.NEW.KCYS.FW.W.0029.190929T2030Z-190930T0100Z/
Laramie Valley/Shirley Basin-
230 PM MDT Sun Sep 29 2019

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR LOW
RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONE 308...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect until 7 PM MDT this evening. 

* AFFECTED AREA...Fire weather zone 308.

* WIND...Southwesterly at 40 to 50 mph through 7 PM.

* HUMIDITY...10 to 15 percent. 

* HAINES...4

* THUNDERSTORMS...low threat today. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
220 
WWUS85 KCYS 300048
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
648 PM MDT Sun Sep 29 2019

...Red Flag Warning for Fire Weather Zone 308 will be allowed to
expire at 7 PM...

WYZ308-300200-
/O.EXP.KCYS.FW.W.0029.000000T0000Z-190930T0100Z/
Laramie Valley/Shirley Basin-
648 PM MDT Sun Sep 29 2019

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FIRE
WEATHER ZONE 308...

The Red Flag Warning will be allowed to expire at 7 PM. Humidity
is increasing in the Laramie Valley and Shirley Basin, and winds 
are beginning to die down. 

$$

Worley

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 29, 11:43 AM MDT, 2 hours 47 minutes earlier.

Area forecast discussion, Sep 29, 11:43 AM MDT, 2 hours 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Cheyenne WY
1143 AM MDT Sun Sep 29 2019

.UPDATE...
Issued at 648 AM MDT Sun Sep 29 2019

Latest WYDOT webcam images have shown the dissipation of fog near
the I-80 Summit and around Cheyenne early this morning. WYDOT
road sensor visibilities have improved in these areas. Latest GOES
Nighttime Microphysics RGB shows the dissipation of warm clouds
over extreme southeast Wyoming and therefore the Dense Fog
Advisory has been cancelled for zones 116, 117, and 118. A few
NEDOT highway webcams still show a few areas of dense fog so have
decided to leave the advisory intact for the southern Nebraska
Panhandle. Expecting visibilities to continue to improve over the
next few hours.

&&

.SHORT TERM...(Today and tonight)
Issued at 330 AM MDT Sun Sep 29 2019

GOES Nighttime Microphysics RGB currently shows low stratus and
fog over much of the Wyoming High Plains and western Nebraska.
Most of the fog is currently concentrated over extreme
southeastern Wyoming and the southern Nebraska Panhandle along the
I-80 corridor from Laramie through Sidney. WYDOT road sensors are
reporting visibility of 1/2 mile along this route with many spots
reporting 1/4 mile or less. Latest runs of the HRRR show
visibility improving by 15z and therefore a Dense Fog Advisory is
in effect for these areas until 9 AM MDT Sunday.

Sunday looks to be the warmest day on the High Plains for a while
as afternoon temperatures will reach the upper 70s and low 80s
east of the Laramie Range and remain in the 60s to the west.
Isolated rain showers will develop along a cold front Sunday
afternoon, but should mainly stay across the CWA's northern and
western zones. Strong winds are expected across western Carbon
County during the day as a 50 to 55 kt 700 mb jet moves overhead
and decent mixing is expected with steep lapse rates to 600 mb.
Forecast wind gusts from the latest few runs of the HRRR show wind
gusts to 50 kts across this area and therefore the High Wind
Watch was upgraded to a Warning for these areas during the day
Sunday. Winds will begin to calm down early Sunday evening as
temperatures drop into the 40s Sunday night.

.LONG TERM...(Monday through Saturday)
Issued at 330 AM MDT Sun Sep 29 2019

The upper level low over the Pacific Northwest that has been
impacting our weather the past few days will spin off a couple
more disturbances before pushing through the region mid-week.
Monday and Tuesday nights shows the best promise for precipitation
with most of the precipitation remaining over the eastern half of
the CWA. Colder air will usher its way in Monday night after any
rain showers. Tuesday afternoon's high temperatures might not
even reach the 50s, but may be close. With the second round of
precipitation Tuesday night, temperatures may be cold enough for a
few spots to receive light snow showers, primarily west of the
WY/NE border. Morning temperatures on Wednesday and Thursday will
reach the low 30s making frost a concern though most zones will
be just past their climatological first fall freeze. In the wake
of the upper level low, a brief ridging pattern sets up late week
with drier weather. Will need to monitor for possible fire weather
conditions on Thursday and Friday afternoons. The next weather
system will move through next weekend, but precipitation chances
area uncertain at this time. A relatively zonal upper air pattern
settles in for early next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1141 AM MDT Sun Sep 29 2019

Wyoming TAFS...VFR. Wind gusts to 45 knots until 01Z. Wind gusts
to 25 knots at Rawlins after 15Z Monday.

Nebraska TAFS...VFR. Wind gusts to 30 knots until 00Z.

&&

.FIRE WEATHER...
Issued at 330 AM MDT Sun Sep 29 2019

Fire weather concerns will be low through mid- week as cooler
temperatures and multiple opportunities for precipitation are
expected until the current upper level low over the Pacific
Northwest pushes through. Strong winds are expected Sunday and
again on Monday, but RH values will remain above 20 percent. Will
need to monitor fire weather conditions for Thursday and Friday as
a brief drying pattern sets up late week in the wake of the upper
level low.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning until 7 PM MDT this evening for WYZ104-109-111.

NE...None.
&&

UPDATE...MB
SHORT TERM...MB
LONG TERM...MB
AVIATION...RUBIN
FIRE WEATHER...MB
Hazardous weather outlook, Sep 29, 6:42 AM MDT, 7 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
642 AM MDT Sun Sep 29 2019

NEZ020-021-054-055-WYZ119-301245-
Banner-Morrill-Kimball-Cheyenne-East Laramie County-
642 AM MDT Sun Sep 29 2019

This hazardous weather outlook is for portions of western
Nebraska and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Dense Fog Advisory is in effect for the Interstate 80 corridor
from Cheyenne through Sidney until mid-morning. Please give extra
room and take precaution driving in these areas.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Chances for rain showers continue into early next week. Light
snow flurries possible Tuesday and Wednesday mornings.

.Spotter information statement...

Spotter activation will not be needed.

WYZ104-109-111-301245-
Ferris/Seminoe/Shirley Mountains-Central Carbon County-
Southwest Carbon County-
642 AM MDT Sun Sep 29 2019

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...TODAY AND TONIGHT

High Wind Warning is in effect Sunday as gusts to 60 MPH will be
possible. High profile vehicles should use caution if driving
through these areas.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Chances for rain showers continue into early next week. Light
snow flurries possible Tuesday and Wednesday mornings.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019-095-096-WYZ101>103-105>108-110-112>118-301245-
Dawes-Box Butte-Scotts Bluff-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-North Snowy Range Foothills-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-
642 AM MDT Sun Sep 29 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Areas of fog through mid-morning Sunday, otherwise no hazardous
weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Chances for rain showers continue into early next week. Light
snow flurries possible Tuesday and Wednesday mornings.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Sep 29, 10:48 AM MDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1048 AM MDT SUN SEP 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     NON-TSTM WND GST 2 E DIXON               41.03N 107.50W
09/29/2019  M59 MPH          CARBON             WY   ASOS

            ASOS MEASURED WIND OF 51 KNOTS. SUSTAINED WINDS OF 46MPH

&&

WILLS
Local storm report, Sep 29, 11:02 AM MDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1102 AM MDT SUN SEP 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 AM     NON-TSTM WND GST 10 E DAD                41.31N 107.57W
09/29/2019  M65 MPH          CARBON             WY   MESONET

            65MPH WIND GUST REPORTED AT COW CREEK. SUSTAINED WINDS OF
            46MPH.

&&

WILLS
Local storm report, Sep 29, 11:56 AM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1156 AM MDT SUN SEP 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     NON-TSTM WND GST 10 E DAD                41.33N 107.57W
09/29/2019  M68 MPH          CARBON             WY   MESONET

            COW CREEK MEASURED WIND GUST OF 68MPH. SUSTAINED WINDS OF
            45MPH.

&&

WILLS
Local storm report, Sep 29, 1:19 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
119 PM MDT SUN SEP 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     NON-TSTM WND GST 10 E DAD                41.33N 107.57W
09/29/2019  M68 MPH          CARBON             WY   MESONET

            WIND GUST OF 68MPH. SUSTAINED WINDS OF 45MPH.

&&

WILLS
Local storm report, Sep 29, 1:46 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
146 PM MDT SUN SEP 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     NON-TSTM WND GST 2 E DIXON               41.03N 107.50W
09/29/2019  M60 MPH          CARBON             WY   ASOS

            60MPH WIND GUST OBSERVED AT DIXON AIRPORT. SUSTAINED
            WINDS OF 37MPH.

&&

WILLS
Local storm report, Sep 29, 1:56 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
156 PM MDT SUN SEP 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     NON-TSTM WND GST 10 E DAD                41.33N 107.57W
09/29/2019  M69 MPH          CARBON             WY   MESONET

            COW CREEK WIND GUST OF 69MPH. SUSTAINED WINDS OF 41MPH.

&&

WILLS

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 9:09 PM MDTDense Fog AdvisoryCYSAlbany, Laramie12 hr
Sep 29, 1:41 AM MDTHigh Wind WarningCYSCarbon16 hr
Sep 29, 8:56 AM MDTDense Fog AdvisoryCYSAlbany, Laramie, Platte119 min

Nearby

Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.